725 S. Wright St.
Champaign, IL 61820
2019-Present: Associate Professor, Department of Statistics, University of Illinois at Urbana-Champaign.
2019-2020: Visiting Faculty, Institute for Data, Systems, and Society (IDSS), Massachusetts Institute of Technology.
2013-2019: Assistant Professor, Department of Statistics, University of Illinois at Urbana-Champaign.
High-dimensional and nonparametric statistics
Time series analysis
Machine learning and signal processing
PhD, Electrical and Computer Engineering, University of British Columbia, 2013
Awards and Honors
Simons Fellowship in Mathematics (2020-2021)
Associate, Center for Advanced Study, UIUC (2020-2021)
ICSA Outstanding Young Researcher Award (2019)
NSF CAREER Award (2018)
Arnold O. Beckman Award, University of Illinois (2018)
Chen, X., & Yang, Y. (2021). Cutoff for Exact Recovery of Gaussian Mixture Models. IEEE Transactions on Information Theory, 67(6), 4223-4238. . https://doi.org/10.1109/TIT.2021.3063155
Chen, X., & Yang, Y. (2021). Diffusion K-means clustering on manifolds: Provable exact recovery via semidefinite relaxations. Applied and Computational Harmonic Analysis, 52, 303-347. https://doi.org/10.1016/j.acha.2020.03.002
Chen, X., & Yang, Y. (2021). Hanson–Wright inequality in Hilbert spaces with application to K-means clustering for non-Euclidean data. Bernoulli, 27(1), 586-614. https://doi.org/10.3150/20-BEJ1251
Yu, M., & Chen, X. (2021). Finite sample change point inference and identification for high-dimensional mean vectors. Journal of the Royal Statistical Society. Series B: Statistical Methodology, 83(2), 247-270. https://doi.org/10.1111/rssb.12406
Chen, X., & Kato, K. (2020). Jackknife multiplier bootstrap: finite sample approximations to the U-process supremum with applications. Probability Theory and Related Fields, 176(3-4), 1097-1163. https://doi.org/10.1007/s00440-019-00936-y